Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 8, 2020, 2:57 PM CDT. It took effect at Oct 9, 2020, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2020, 2:57 PM CDT (19:57 UTC)
- In effect from
- Oct 9, 2020, 7:00 AM CDT
- Expired
- Oct 9, 2020, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
773 WHUS73 KGRB 081957 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 257 PM CDT Thu Oct 8 2020 LMZ541-542-090400- /O.UPG.KGRB.GL.A.0009.201009T1400Z-201010T0000Z/ /O.NEW.KGRB.GL.W.0014.201009T1200Z-201010T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 257 PM CDT Thu Oct 8 2020 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...South winds to 30 kts, with gale force gusts to 35 kts. Waves building to 7 to 10 ft. * WHERE...Rock Island Passage to Sturgeon Bay WI and Sturgeon Bay to Two Rivers WI. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ543-090400- /O.UPG.KGRB.GL.A.0009.201009T1400Z-201010T0000Z/ /O.NEW.KGRB.SC.Y.0076.201009T1200Z-201010T0600Z/ Two Rivers to Sheboygan WI- 257 PM CDT Thu Oct 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 15 to 25 kts with gusts up to 30 kts. Waves building to 4 to 7 ft. * WHERE...Two Rivers to Sheboygan WI. * WHEN...From 7 AM Friday to 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-090400- /O.NEW.KGRB.SC.Y.0076.201009T1000Z-201010T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 257 PM CDT Thu Oct 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 15 to 25 kts with gusts up to 30 kts. Waves building to 3 to 5 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 5 AM to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
346 WHUS73 KGRB 090143 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 843 PM CDT Thu Oct 8 2020 LMZ541-542-090945- /O.CON.KGRB.GL.W.0014.201009T1200Z-201010T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 843 PM CDT Thu Oct 8 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...South winds to 30 kts, with gale force gusts to 35 kts. Waves building to 7 to 10 ft. * WHERE...Rock Island Passage to Sturgeon Bay WI and Sturgeon Bay to Two Rivers WI. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-090945- /O.CON.KGRB.SC.Y.0076.201009T1000Z-201010T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 843 PM CDT Thu Oct 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 15 to 25 kts with gusts up to 30 kts. Waves building to 3 to 5 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 5 AM to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-090945- /O.CON.KGRB.SC.Y.0076.201009T1200Z-201010T0600Z/ Two Rivers to Sheboygan WI- 843 PM CDT Thu Oct 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 15 to 25 kts with gusts up to 30 kts. Waves building to 4 to 7 ft. * WHERE...Two Rivers to Sheboygan WI. * WHEN...From 7 AM Friday to 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
060 WHUS73 KGRB 090912 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 412 AM CDT Fri Oct 9 2020 LMZ541-542-091715- /O.CON.KGRB.GL.W.0014.201009T1200Z-201010T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 412 AM CDT Fri Oct 9 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds to 30 kts, with gale force gusts around 35 kts. Waves building to 6 to 9 ft. * WHERE...Lake Michigan from Rock Island Passage to Two Rivers. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-091715- /O.CON.KGRB.SC.Y.0076.201009T1000Z-201010T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 412 AM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds to 30 kts, with a few gale force gusts to 35 kts. Waves building to 3 to 5 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-091715- /O.CON.KGRB.SC.Y.0076.201009T1200Z-201010T0600Z/ Two Rivers to Sheboygan WI- 412 AM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SATURDAY... * WHAT...South winds 15 to 25 kts with gusts around 30 kts. Waves of 4 to 7 ft expected. * WHERE...Lake Michigan from Two Rivers to Sheboygan. * WHEN...From 7 AM this morning to 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JS
124 WHUS73 KGRB 091500 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1000 AM CDT Fri Oct 9 2020 LMZ541-542-092300- /O.CON.KGRB.GL.W.0014.000000T0000Z-201010T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 1000 AM CDT Fri Oct 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds to 30 kts with gale force gusts to around 35 kts. Waves 6 to 9 ft. * WHERE...Lake Michigan nearshore waters from Rock Island Passage to Two Rivers WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-092300- /O.CON.KGRB.SC.Y.0076.000000T0000Z-201010T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1000 AM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds to 30 kts with a few gale force gusts to 35 kts possible. Waves 3 to 5 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-092300- /O.CON.KGRB.SC.Y.0076.000000T0000Z-201010T0600Z/ Two Rivers to Sheboygan WI- 1000 AM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts to around 30 kts. Waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
644 WHUS73 KGRB 092025 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 325 PM CDT Fri Oct 9 2020 LMZ541-542-100430- /O.CON.KGRB.GL.W.0014.000000T0000Z-201010T0000Z/ /O.EXB.KGRB.SC.Y.0076.201010T0000Z-201010T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 325 PM CDT Fri Oct 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SATURDAY... * WHAT...For the Gale Warning, southwest winds 15 to 25 knots with gusts up to 35 knots and waves 5 to 8 feet. For the Small Craft Advisory, waves 4 to 7 feet expected. * WHERE...Rock Island Passage to Two Rivers WI. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-100000- /O.CON.KGRB.SC.Y.0076.000000T0000Z-201010T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 325 PM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with a few gusts to 30 knots and waves 2 to 4 feet. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-100430- /O.CON.KGRB.SC.Y.0076.000000T0000Z-201010T0600Z/ Two Rivers to Sheboygan WI- 325 PM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots with a few gusts to 30 knots and waves 4 to 7 feet. * WHERE...Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
207 WHUS73 KGRB 100021 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 721 PM CDT Fri Oct 9 2020 LMZ541-542-100830- /O.EXP.KGRB.GL.W.0014.000000T0000Z-201010T0000Z/ /O.CON.KGRB.SC.Y.0076.000000T0000Z-201010T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 721 PM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Southwest winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...Rock Island Passage to Two Rivers WI. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-100130- /O.EXP.KGRB.SC.Y.0076.000000T0000Z-201010T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 721 PM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below Small Craft Advisory criteria. $$ LMZ543-100600- /O.CON.KGRB.SC.Y.0076.000000T0000Z-201010T0600Z/ Two Rivers to Sheboygan WI- 721 PM CDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 8, 2:47 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 8, 2:47 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 247 PM CDT Thu Oct 8 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 247 PM CDT Thu Oct 8 2020 The main forecast concerns in the short-term portion of the forecast will be increasing winds late tonight through Friday, along with well above normal temperatures. Tonight: Northeast Wisconsin will be in between a departing surface ridge to the east and an approaching low from the west. A warm front is expected to lift northward into the Upper Peninsula late tonight into early Friday morning. At the same time, the pressure gradient will tighten between the two pressure systems. This will lead to increasing south to southwesterly flow across the area, mainly late tonight. A few showers or an isolated thunderstorm could develop ahead of the warm front; however, moisture is expected to be very limited, keeping much of the area dry. The best chance of seeing any precipitation (very small chance) would be along the Upper Peninsula border. Otherwise, overnight lows are expected to be in the 40s for most of the area. Friday: The warm front will continue northeastward through the morning, which will allow temperatures to warm well above normal across the area. Most locations will see temperatures running around 15+ degrees above normal for this time of year. 850mb temperatures will warm through the morning, which will effectively limit any chance of precipitation and will keep skies partly cloudy. Even though mixing will fairly shallow, due to the aforementioned cap, strong winds just above the surface will likely mix down during the late morning or early afternoon hours. This will likely lead to gusts int he 25 to 35 mph range out of the south to southwest. High temperatures are expected to be in the mid to upper 70s!. .LONG TERM...Friday Night Through Thursday Issued at 247 PM CDT Thu Oct 8 2020 Generally, quiet conditions are expected during this forecast period excluding Monday, when a dynamic system is anticipated to move through the region. Friday night through Sunday...Although a cold front will slide across the forecast area Friday night, conditions are expected to remain dry under mostly clear skies. Dry air will continue to funnel into the forecast area from the north into Saturday as a surface high pressure system sits over the western Great Lakes. Afternoon temperatures will reflect the cooler air moving into the area from the cold front as values will range from the middle 50s across far north-central Wisconsin to the middle 60s in central and east- central Wisconsin on Saturday. As the high pressure system tracks east on Sunday, increasing low-level south winds will attempt to bring warmer air back into the forecast area. High temperatures will be the warmest in central Wisconsin in the upper 60s with slightly cooler temperatures in the lower 60s to the northeast. Rest of the extended...By Sunday night, a strong upper-level system/trough will push into the Upper Mississippi Valley. As mentioned in the previous forecast, the models are in better agreement with this system moving through the forecast area on Monday. This system is expected to bring showers, a few embedded storms, and breezy conditions through late Monday evening. The moisture from the remnants of Delta appear to get wrapped into the system further east of the forecast area on Tuesday. At the same time, the upper-level trough attempts to dig over Wisconsin/Illinois as an embedded shortwave looks to bring additional light showers to the forecast for Tuesday afternoon. Beyond Tuesday, model guidance turns fuzzy and struggles with the evolution of the upper-level pattern. && .AVIATION...for 18Z TAF Issuance Issued at 1227 PM CDT Thu Oct 8 2020 VFR conditions are expected through this TAF issuance. The main concern will be the potential for LLWS at each of the TAF sites late tonight into Friday morning. As deeper mixing occurs by late morning into the afternoon hours, winds will become gusty from the south to southwest. Gust up to 30 kts are possible. && .MARINE... Issued at 247 PM CDT Thu Oct 8 2020 A tight pressure gradient is expected to develop across Lake Michigan late tonight into the day Friday. Winds just off the surface are expected to be in the 40-50kt range from the southwest through at least early afternoon. While this is a warm air advection scenario, it does look like enough mixing/momentum transfer will take place to see at least marginal gale force gusts along the Lake Michigan. Again, fairly strong winds are just above the surface, so it wouldn't take much mixing to get stronger gusts. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Hykin AVIATION.......Cooley MARINE.........Cooley
Hazardous weather outlook, Oct 8, 2:54 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 254 PM CDT Thu Oct 8 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 PM CDT Thu Oct 8 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a very small chance of thunderstorms over far northern and far northeast Wisconsin late tonight, but the storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Friday through Thursday South to southwest winds may gust as high as 35 mph during the day Friday, which may cause loose items to blow around and cause travel issues for high profile vehicles. The south winds will also allow waves to build as high as 8 feet, which may lead to minor beach erosion along Lake Michigan. Thunderstorms are possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-092000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 PM CDT Thu Oct 8 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday South to southwest winds are expected to increase to 25 kts late tonight through Friday with gale force gusts to 35 kts expected along Lake Michigan. A Gale Warning and Small Craft Advisory have been issued. Cooley/Hykin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:33 AM CDT | Gale Watch | GRB | 10 hr | |
| Oct 8, 2:57 PM CDT | Small Craft Advisory | GRB | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.